RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Comm. Math. Phys., 2013, Volume 322, Issue 3, Pages 807–834 (Mi cmph9)  

The geometry of antiferromagnetic spin chains

D. Bykovab

a Steklov Mathematical Institute of Russ. Acad. Sci., Gubkina str. 8, 119991 Moscow, Russia
b Nordita, Roslagstullsbacken 23, 106 91 Stockholm, Sweden

Abstract: It has been a conjecture of F.D.M. Haldane that long-wavelength excitations around antiferromagnetic vacua of certain spin chains are related to relativistic two-dimensional $\sigma$-models. We construct a class of such spin chains and associated $\sigma$-models, using symplectic geometry as a main tool. The target space of the $\sigma$-model can be an arbitrary complex flag manifold, and we find universal expressions for the metric and $\theta$-term. The derivation relies on the fact that the flag manifold is a Lagrangian submanifold in a direct product of Grassmannians associated (via geometric quantization) to the representations of spins at consecutive sites of the spin chain.

Funding Agency Grant Number
Russian Foundation for Basic Research 11-01-00296-a
11-01-12037-ofi-m
12-01-31298-mol-a
Ministry of Education and Science of the Russian Federation NSh-4612.2012.1
My work was supported in part by grants RFBR 11-01-00296-a, 11-01-12037-ofi-m-2011, 12-01-31298-mol-a and in part by grant for the Support of Leading Scientific Schools of Russia NSh-4612.2012.1.


DOI: https://doi.org/10.1007/s00220-013-1702-5


Bibliographic databases:

Document Type: Article
Received: 20.07.2012
Accepted:17.10.2012
Language: English

Linking options:
  • http://mi.mathnet.ru/eng/cmph9

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:16

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019